Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 24, NWS Fort Worth, TX

April 28, 2009Robertson County, Texas

NWS Fort Worth, TX issued this tornado warning at Apr 28, 2009, 6:41 PM CDT for Robertson County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2009, 6:41 PM CDT (23:41 UTC)
Expired
Apr 28, 2009, 7:30 PM CDT
In force
49 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 70 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 282341
TORFWD
TXC395-290030-
/O.NEW.KFWD.TO.W.0024.090428T2341Z-090429T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT TUE APR 28 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 7 MILES SOUTH OF CALVERT...MOVING NORTH AT 10
  MPH.

* THE TORNADO WILL BE NEAR...
  CALVERT BY 720 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.

&&

LAT...LON 3083 9664 3086 9669 3091 9669 3092 9670
      3091 9673 3094 9676 3098 9677 3100 9675
      3102 9677 3104 9677 3106 9680 3112 9682
      3127 9650
TIME...MOT...LOC 2341Z 184DEG 9KT 3089 9669

$$
2 follow-up statements
000 
WWUS54 KFWD 290010
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT TUE APR 28 2009

TXC395-290030-
/O.CON.KFWD.TO.W.0024.000000T0000Z-090429T0030Z/
ROBERTSON TX-
710 PM CDT TUE APR 28 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WEST
CENTRAL ROBERTSON COUNTY...

AT 709 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED NEAR CALVERT...MOVING 
NORTH AT 10 MPH. THE CIRCULATION HAS WEAKENED AND THEN STRENGTHENED 
AGAIN TWICE SINCE 645 PM. THE CIRCULATION CAN STRENGTHEN AGAIN AT 
ANY TIME.

THE TORNADO WILL BE NEAR...
  CALVERT BY 715 PM CDT...

LAT...LON 3093 9672 3100 9675 3102 9677 3104 9677
      3106 9680 3112 9682 3124 9656 3093 9667
TIME...MOT...LOC 0009Z 177DEG 9KT 3096 9669

$$
000 
WWUS54 KFWD 290027
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 PM CDT TUE APR 28 2009

TXC395-290037-
/O.EXP.KFWD.TO.W.0024.000000T0000Z-090429T0030Z/
ROBERTSON TX-
727 PM CDT TUE APR 28 2009

...THE TORNADO WARNING FOR WEST CENTRAL ROBERTSON COUNTY EXPIRES AT
730 PM CDT...

AT 727 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING HAS EXPIRED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3093 9672 3100 9675 3102 9677 3104 9677
      3106 9680 3112 9682 3124 9656 3093 9667
TIME...MOT...LOC 0027Z 178DEG 7KT 3099 9669

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:59 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 28, 3:59 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
359 PM CDT TUE APR 28 2009

.DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUE OVER THE SOUTHERN
PARTS OF NORTH TEXAS THIS AFTERNOON. VERY HEAVY RAIN HAS BEEN THE
MAIN PROBLEM TODAY...WITH 4 TO 7 INCHES OF RAIN HAVING FALLEN
OVER LIMESTONE AND EXTREME WESTERN FREESTONE COUNTIES. THE SEVERE
POTENTIAL WILL CONTINUE INTO EARLY EVENING...WITH A TORNADO
POSSIBLE DURING THE NEXT COUPLE OF HOURS EAST AND SOUTH OF A
CAMERON...HILLSBORO...CANTON LINE. THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS SHOULD COME IN FROM THE WEST LATE TONIGHT INTO
WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES. THE FRONT WILL LIFT
BACK TO THE NORTH WEDNESDAY NIGHT...AND WE MAY SEE A DRY DAY
THURSDAY. ANOTHER COLD FRONT WILL ENTER NORTH TEXAS FRIDAY
ENHANCING RAIN CHANCES...THIS FRONT WILL MOVE INTO THE SOUTHERN
ZONES FRIDAY AFTERNOON...BUT WILL QUICKLY LIFT BACK TO THE NORTH
SATURDAY. YET ANOTHER FRONT IS EXPECTED MONDAY NIGHT AND TUESDAY.
WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY THROUGH
TUESDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  80  66  81  68 /  20  30  40  10  20
WACO, TX              66  80  68  81  69 /  20  20  30  10  20
PARIS, TX             62  80  64  82  66 /  10  30  40  20  20
DENTON, TX            63  79  67  80  68 /  20  30  40  10  20
MCKINNEY, TX          62  80  67  80  66 /  20  30  40  20  20
DALLAS, TX            64  79  68  81  68 /  20  30  40  10  20
TERRELL, TX           65  82  67  81  69 /  20  20  40  10  20
CORSICANA, TX         65  81  66  81  69 /  40  20  30  10  20
TEMPLE, TX            65  81  67  81  69 /  20  20  30  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/58
Hazardous weather outlook, Apr 28, 4:05 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
405 PM CDT TUE APR 28 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
405 PM CDT TUE APR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MAINLY THE SOUTHERN
HALF OF NORTH TEXAS FOR THE REMAINDER OF THE DAY. A FEW SEVERE
THUNDERSTORMS ARE POSSIBLE. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING SMALL HAIL...WIND GUSTS TO 60 MPH...AND FLASH
FLOODING. AN ISOLATED TORNADO IS ALSO POSSIBLE.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT ACROSS
MAINLY THE WESTERN HALF OF NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES WILL CONTINUE ACROSS NORTH TEXAS WEDNESDAY
THROUGH MONDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE
PLAINS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY
AFTERNOON MAINLY WEST OF INTERSTATE 35. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SOME SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EVENING HOURS.

82/JLD

In the hours before

Special weather statement, Apr 28, 4:12 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 PM CDT TUE APR 28 2009

TXZ147-161-282145-
FREESTONE TX-LIMESTONE TX-
412 PM CDT TUE APR 28 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN FREESTONE COUNTY
  EAST CENTRAL LIMESTONE COUNTY

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF MEXIA...MOVING EAST-SOUTHEAST
AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE MEXIA...TEAGUE AND FORT
PARKER STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3166 9618 3144 9625 3155 9659 3172 9654
TIME...MOT...LOC 2112Z 286DEG 13KT 3161 9647
Local storm report, Apr 28, 4:19 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
419 PM CDT TUE APR 28 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TORNADO          10 SE FRANKLIN          30.92N  96.37W
04/28/2009                   ROBERTSON          TX   PUBLIC

            PUBLIC REPORTS A TORNADO TOUCHDOWN AT OSR AND EDGE
            CUTOFF. RELAYED BY MEDIA
Local storm report, Apr 28, 4:34 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT TUE APR 28 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      MEXIA                   31.68N  96.48W
04/28/2009                   LIMESTONE          TX   LAW ENFORCEMENT

            ROSS AVENUE AT HWY 14 IN MEXIA IS CLOSED TO DUE TO HIGH
            WATER.
Local storm report, Apr 28, 5:07 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT TUE APR 28 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLASH FLOOD      HUBBARD                 31.85N  96.80W
04/28/2009                   HILL               TX   PUBLIC

            WATER OVER THE ROAD NEAR HUBBARD
Local storm report, Apr 28, 5:32 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
532 PM CDT TUE APR 28 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      WORTHAM                 31.79N  96.46W
04/28/2009                   FREESTONE          TX   LAW ENFORCEMENT

            NEARLY EVERY ROAD BETWEEN FAIRFIELD AND MEXIA &
            FAIRFIELD AND WORTHAM IS UNDER WATER. SEVERAL BRIDGES ARE
            OUT.
Local storm report, Apr 28, 5:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT TUE APR 28 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLASH FLOOD      HILLSBORO               32.01N  97.12W
04/28/2009                   HILL               TX   LAW ENFORCEMENT

            SHERIFF REPORTED COUNTY ROADS NEAR HILLSBORO FLOODED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:25 PM CDTRiver Flood WarningFWDHunt14 hr
Apr 28, 7:36 AM CDTDense Fog AdvisoryFWDBosque, Collin, Comanche, Dallas, Delta, Eastland and 19 more3 hr
Apr 28, 8:31 AM CDTAreal Flood AdvisoryFWDLimestone119 min
Apr 28, 9:43 AM CDTFlash Flood WarningFWDLimestone2 hr
Apr 28, 10:01 AM CDTAreal Flood AdvisoryFWDFreestone59 min
Apr 28, 10:39 AM CDTFlash Flood WarningFWDFreestone2 hr
Apr 28, 11:44 AM CDTAreal Flood WarningFWDLimestone3 hr
Apr 28, 11:47 AM CDTRiver Flood WarningFWDLimestone57 hr
Apr 28, 12:11 PM CDTSpecial Weather StatementFWDRobertson34 min
Apr 28, 12:20 PM CDTAreal Flood AdvisoryFWDFalls, Robertson85 min
Apr 28, 12:42 PM CDTAreal Flood WarningFWDFreestone3 hr
Apr 28, 1:34 PM CDTSpecial Weather StatementFWDRobertson26 min
Apr 28, 1:36 PM CDTFlash Flood WarningFWDRobertson114 min
Apr 28, 1:48 PM CDTRiver Flood WarningFWDLeon, Robertson5 days
Apr 28, 2:08 PM CDTFlash Flood WarningFWDBosque, Hill4 hr
Apr 28, 2:50 PM CDTFlash Flood WarningFWDLimestone6 hr
Apr 28, 3:00 PM CDTTornado WarningFWDRobertson30 min
Apr 28, 3:32 PM CDTTornado WarningFWDLeon, Robertson43 min
Apr 28, 3:44 PM CDTSpecial Weather StatementFWDLimestone31 min
Apr 28, 4:02 PM CDTFlash Flood WarningFWDFreestone3 hr
Apr 28, 4:12 PM CDTSpecial Weather StatementFWDLimestone33 min
Apr 28, 4:13 PM CDTAreal Flood WarningFWDRobertson3 hr
Apr 28, 4:48 PM CDTFlash Flood WarningFWDFreestone2 hr
Apr 28, 5:21 PM CDTFlash Flood WarningFWDAnderson, Henderson2 hr
Apr 28, 6:07 PM CDTAreal Flood WarningFWDHill3 hr

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.